Page 1 of 1
RLS and Cholesterol Meds?
Posted: Fri Jan 22, 2010 12:01 pm
Hi. I am taking Zetia for High Cholesterol. I have been on a bunch of statin drugs in the past but they bothered the muscles in my legs. I have been on Zetia for a couple weeks with no problems and it got me to thinking, has anybody out there run into a problem with chol. meds and RLS? Lewis........If so, what did you do about it?
Posted: Tue Jan 26, 2010 5:21 pm
Lewis21043, I don't personally take statins, however I work in a Cardiologists office and take many phone calls/complaints regarding statin drugs. Most patients complain of deep muscle and joint pain. No real RLS problems. But, this side effect may feel like your RLS. Zetia is a totally different drug category and won't cause the same side effects. At our office if a patient really needs a statin drug, we try 2 or 3 different meds, ie)Zocor, Crestor, Lipitor etc. If that still does'nt work we will start out by giving the patient the statin drug once or twice a week and gradually increase, if tolerated. However, if that does'nt work, Zetia, Fish Oil, Niacin and a well balanced low fat diet is what's in order. Hope my info was helpful. Good Luck!
Posted: Wed Jan 27, 2010 12:17 pm
Thank you so much. I dont feel anything yet but with the internet you hear so much garbage it's hard to sift out the real from the bunk.....